Alert archive / Oregon / Flood Watches in 2012
Flood Watch 2, NWS Medford, OR
NWS Medford, OR issued this flood watch at Mar 15, 2012, 2:13 PM PDT for 4 counties in Oregon. It took effect at Mar 16, 2012, 11:00 AM PDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Mar 15, 2012, 2:13 PM PDT (21:13 UTC)
- In effect from
- Mar 16, 2012, 11:00 AM PDT
- Expired
- Mar 17, 2012, 4:54 AM PDT
- In force
- 18 hr
- Issued by
- NWS Medford, OR
- Flood severity
- None
Counties Coos County, OR, Curry County, OR, Douglas County, OR, Josephine County, OR
The radar
The Medford radar (KMAX), 119 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 9.2 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 864 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 254 m²/s²
- 0-3 km storm-relative helicity
- 508 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
408 WGUS66 KMFR 152113 FFAMFR URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MEDFORD OR 213 PM PDT THU MAR 15 2012 ...FLOODING POSSIBLE OVER PORTIONS OF SOUTHWEST OREGON FRIDAY THROUGH SATURDAY MORNING... .A SERIES OF STORMS WILL BRING VERY HEAVY RAINFALL TO MUCH OF SOUTHWEST OREGON THROUGH FRIDAY NIGHT. THE FIRST STORM HAS ALREADY DUMPED 1 TO 2 INCHES OF RAIN OVER THE AREA WITH LOCALLY UP TO 5 INCHES OVER THE COASTAL MOUNTAINS. LIGHT TO MODERATE RAIN WILL CONTINUE OVER THE SAME AREA TONIGHT...THEN A SECOND STORM WILL BRING HEAVY RAIN TO THE AREA FRIDAY AFTERNOON AND FRIDAY NIGHT. THIS STORM COULD PRODUCE AN ADDITIONAL 1 TO 2 INCHES OVER MUCH OF SOUTHWEST OREGON WITH ANOTHER 3 TO 5 INCHES POSSIBLE IN THE COASTAL MOUNTAINS. THE PROLONGED NATURE OF THIS EVENT AS WELL AS THE ADDITIONAL HEAVY RAIN ON ALREADY SATURATED GROUND MAY PRODUCE FLOODING ALONG RIVERS...CREEKS...URBAN AREAS AND OTHER LOW LYING AREAS. WHILE THE RAIN WILL DECREASE LATE FRIDAY NIGHT...THE POTENTIAL FOR FLOODING WILL CONTINUE INTO SATURDAY. ORZ021>024-161200- /O.NEW.KMFR.FA.A.0002.120316T1800Z-120317T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- CENTRAL DOUGLAS COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... BANDON...PORT ORFORD...COQUILLE...HARBOR...GOLD BEACH...DRAIN... ELKTON...ROSEBURG...SUTHERLIN...GREEN...MYRTLE CREEK... CANYONVILLE...GLENDALE...GRANTS PASS...CAVE JUNCTION 213 PM PDT THU MAR 15 2012 ...AREAL FLOOD WATCH IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY MORNING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A * FLOOD WATCH FOR A PORTION OF SOUTHWEST OREGON...INCLUDING THE FOLLOWING AREAS...CENTRAL DOUGLAS COUNTY...CURRY COUNTY COAST...EASTERN CURRY COUNTY AND JOSEPHINE COUNTY AND SOUTH CENTRAL OREGON COAST. * RAIN: AN ADDITIONAL 1 TO 3 INCHES OVER THE ENTIRE AREA WITH 3 TO 5 INCHES POSSIBLE IN THE MOUNTAINS. * FLOOD POTENTIAL: PROLONGED MODERATE TO HEAVY RAIN OVER ALREADY SATURATED GROUND MAY PRODUCE FLOODING OF RIVERS...CREEKS...AND OTHER LOW LYING AREAS. * TIMING: RAIN...HEAVY AT TIMES WILL CONTINUE THIS AFTERNOON THROUGH FRIDAY NIGHT. A PERIOD OF PARTICULARLY HEAVY RAIN IS EXPECTED FRIDAY AFTERNOON THROUGH FRIDAY EVENING. RAIN WILL DIMINISH LATE FRIDAY NIGHT. * LOCATIONS: ALL AREAS...HOWEVER COASTAL AREAS WILL RECEIVE THE BULK OF THE RAIN AND HAVE THE GREATEST POTENTIAL FOR FLOODING. * POTENTIAL IMPACTS: RIVERS...CREEKS...AND STREAMS WILL RUN HIGH AND SWIFTLY THROUGH THE EVENT...MAKING IT EASIER FOR PEOPLE TO BE SWEPT AWAY. WATER MAY FLOW ACROSS ROADWAYS. MUD AND ROCK SLIDES WILL BE POSSIBLE IN STEEP AREAS. * OTHER WATCHES: FLOOD WATCHES ARE ALSO IN EFFECT FOR SPECIFIC PORTIONS OF THE COQUILLE RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN AREAL FLOOD WATCH MEANS THAT FLOODING IS POSSIBLE OVER A WIDE AREA...USUALLY DUE TO PROLONGED RAINFALL. ALL LOW LYING AREAS MAY BE SUSCEPTIBLE. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ WRIGHT
4 follow-up statements
778 WGUS66 KMFR 161006 FFAMFR FLOOD WATCH NATIONAL WEATHER SERVICE MEDFORD OR 306 AM PDT FRI MAR 16 2012 ...FLOODING POSSIBLE OVER PORTIONS OF SOUTHWEST OREGON TODAY THROUGH SATURDAY MORNING... .A SERIES OF STORMS WILL BRING VERY HEAVY RAINFALL TO MUCH OF SOUTHWEST OREGON THROUGH TONIGHT. THE FIRST STORM HAS ALREADY DUMPED 1 TO 2 INCHES OF RAIN OVER THE AREA WITH LOCALLY UP TO 5 INCHES OVER THE COASTAL MOUNTAINS. LIGHT TO MODERATE RAIN IS CONTINUING OVER MUCH OF THE SAME AREA THIS MORNING...A SECOND STORM IS DEVELOPING OFFSHORE AND WILL BRING HEAVY RAIN TO THE AREA THIS AFTERNOON AND TONIGHT. THIS STORM COULD PRODUCE AN ADDITIONAL 1 TO 2 INCHES OVER MUCH OF SOUTHWEST OREGON WITH ANOTHER 2 TO 3 INCHES POSSIBLE IN THE COASTAL MOUNTAINS. THE PROLONGED NATURE OF THIS EVENT AS WELL AS THE ADDITIONAL HEAVY RAIN ON ALREADY SATURATED GROUND MAY PRODUCE FLOODING ALONG RIVERS...CREEKS...URBAN AREAS AND OTHER LOW LYING AREAS. WHILE THE RAIN WILL DECREASE LATE TONIGHT...THE POTENTIAL FOR FLOODING WILL CONTINUE INTO SATURDAY. ORZ021>024-161815- /O.CON.KMFR.FA.A.0002.120316T1800Z-120317T1800Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- CENTRAL DOUGLAS COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... BANDON...PORT ORFORD...COQUILLE...HARBOR...GOLD BEACH...DRAIN... ELKTON...ROSEBURG...SUTHERLIN...GREEN...MYRTLE CREEK... CANYONVILLE...GLENDALE...GRANTS PASS...CAVE JUNCTION 306 AM PDT FRI MAR 16 2012 ...AREAL FLOOD WATCH REMAINS IN EFFECT FROM 11 AM PDT THIS MORNING THROUGH SATURDAY MORNING... THE FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHWEST OREGON...INCLUDING THE FOLLOWING AREAS...CENTRAL DOUGLAS COUNTY...CURRY COUNTY COAST...EASTERN CURRY COUNTY AND JOSEPHINE COUNTY AND SOUTH CENTRAL OREGON COAST. * FROM 11 AM PDT THIS MORNING THROUGH SATURDAY MORNING * RAIN: AN ADDITIONAL 1 TO 2 INCHES OVER THE ENTIRE AREA WITH 2 TO 3 INCHES POSSIBLE IN THE MOUNTAINS. * FLOOD POTENTIAL: PROLONGED MODERATE TO HEAVY RAIN OVER ALREADY SATURATED GROUND MAY PRODUCE FLOODING OF RIVERS...CREEKS...AND OTHER LOW LYING AREAS. * TIMING: RAIN...HEAVY AT TIMES WILL CONTINUE THIS MORNING THROUGH TONIGHT. A PERIOD OF PARTICULARLY HEAVY RAIN IS EXPECTED THIS AFTERNOON THROUGH THIS EVENING. RAIN WILL DIMINISH LATE TONIGHT. * LOCATIONS: ALL AREAS...HOWEVER COASTAL AREAS WILL RECEIVE THE BULK OF THE RAIN AND HAVE THE GREATEST POTENTIAL FOR FLOODING. * POTENTIAL IMPACTS: RIVERS...CREEKS...AND STREAMS WILL RUN HIGH AND SWIFTLY THROUGH THE EVENT...MAKING IT EASIER FOR PEOPLE TO BE SWEPT AWAY. WATER MAY FLOW ACROSS ROADWAYS. MUD AND ROCK SLIDES WILL BE POSSIBLE IN STEEP AREAS. * OTHER FLOODING HAZARDS: FLOOD WARNINGS ARE ALSO IN EFFECT FOR SPECIFIC PORTIONS OF THE COQUILLE RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN AREAL FLOOD WATCH MEANS THAT FLOODING IS POSSIBLE OVER A WIDE AREA...USUALLY DUE TO PROLONGED RAINFALL. ALL LOW LYING AREAS MAY BE SUSCEPTIBLE. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ MSO/SK
562 WGUS66 KMFR 161815 FFAMFR FLOOD WATCH NATIONAL WEATHER SERVICE MEDFORD OR 1115 AM PDT FRI MAR 16 2012 ...FLOODING POSSIBLE OVER PORTIONS OF SOUTHWEST OREGON TODAY THROUGH SATURDAY MORNING... .A SERIES OF STORMS WILL BRING VERY HEAVY RAINFALL TO MUCH OF SOUTHWEST OREGON THROUGH TONIGHT. THE FIRST STORM HAS ALREADY DUMPED 1 TO 2 INCHES OF RAIN OVER THE AREA WITH LOCALLY UP TO 5 INCHES OVER THE COASTAL MOUNTAINS. LIGHT TO MODERATE RAIN IS CONTINUING OVER MUCH OF THE SAME AREA THIS MORNING...A SECOND STORM IS DEVELOPING OFFSHORE AND WILL BRING HEAVY RAIN TO THE AREA THIS AFTERNOON AND TONIGHT. THIS STORM COULD PRODUCE AN ADDITIONAL 1 TO 2 INCHES OVER MUCH OF SOUTHWEST OREGON WITH ANOTHER 2 TO 3 INCHES POSSIBLE IN THE COASTAL MOUNTAINS. THE PROLONGED NATURE OF THIS EVENT AS WELL AS THE ADDITIONAL HEAVY RAIN ON ALREADY SATURATED GROUND MAY PRODUCE FLOODING ALONG RIVERS...CREEKS...URBAN AREAS AND OTHER LOW LYING AREAS. WHILE THE RAIN WILL DECREASE LATE TONIGHT...THE POTENTIAL FOR FLOODING WILL CONTINUE INTO SATURDAY. ORZ021>024-170215- /O.CON.KMFR.FA.A.0002.000000T0000Z-120317T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- CENTRAL DOUGLAS COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... BANDON...PORT ORFORD...COQUILLE...HARBOR...GOLD BEACH...DRAIN... ELKTON...ROSEBURG...SUTHERLIN...GREEN...MYRTLE CREEK... CANYONVILLE...GLENDALE...GRANTS PASS...CAVE JUNCTION 1115 AM PDT FRI MAR 16 2012 ...FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY MORNING... THE FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHWEST OREGON...INCLUDING THE FOLLOWING AREAS...CENTRAL DOUGLAS COUNTY...CURRY COUNTY COAST...EASTERN CURRY COUNTY AND JOSEPHINE COUNTY AND SOUTH CENTRAL OREGON COAST. * THROUGH SATURDAY MORNING * RAIN: AN ADDITIONAL 1 TO 2 INCHES OVER THE ENTIRE AREA WITH 2 TO 3 INCHES POSSIBLE IN THE MOUNTAINS. * FLOOD POTENTIAL: PROLONGED MODERATE TO HEAVY RAIN OVER ALREADY SATURATED GROUND MAY PRODUCE FLOODING OF RIVERS...CREEKS...AND OTHER LOW LYING AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN AREAL FLOOD WATCH MEANS THAT FLOODING IS POSSIBLE OVER A WIDE AREA...USUALLY DUE TO PROLONGED RAINFALL. ALL LOW LYING AREAS MAY BE SUSCEPTIBLE. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
698 WGUS66 KMFR 170216 FFAMFR FLOOD WATCH NATIONAL WEATHER SERVICE MEDFORD OR 716 PM PDT FRI MAR 16 2012 ...FLOODING POSSIBLE OVER PORTIONS OF SOUTHWEST OREGON TODAY THROUGH SATURDAY MORNING... .A SERIES OF STORMS HAS BROUGHT VERY HEAVY RAINFALL TO MUCH OF SOUTHWEST OREGON THROUGH THIS EVENING. WHILE THE RAIN WILL CONTINUE TO DECREASE TONIGHT...THE POTENTIAL FOR FLOODING WILL CONTINUE INTO SATURDAY. ORZ021>024-171230- /O.CON.KMFR.FA.A.0002.000000T0000Z-120317T1800Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- CENTRAL DOUGLAS COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... BANDON...PORT ORFORD...COQUILLE...HARBOR...GOLD BEACH...DRAIN... ELKTON...ROSEBURG...SUTHERLIN...GREEN...MYRTLE CREEK... CANYONVILLE...GLENDALE...GRANTS PASS...CAVE JUNCTION 716 PM PDT FRI MAR 16 2012 ...FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY MORNING... THE FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHWEST OREGON...INCLUDING THE FOLLOWING AREAS...CENTRAL DOUGLAS COUNTY...CURRY COUNTY COAST...EASTERN CURRY COUNTY AND JOSEPHINE COUNTY AND SOUTH CENTRAL OREGON COAST. * THROUGH SATURDAY MORNING * RAIN: UP TO A QUARTER ADDITIONAL INCHES OF RAINFALL CAN BE EXPECTED BY NOON SATURDAY. * FLOOD POTENTIAL: PREVIOUS MODERATE TO HEAVY RAIN OVER ALREADY SATURATED GROUND MAY PRODUCE FLOODING OF RIVERS...CREEKS...AND OTHER LOW LYING AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN AREAL FLOOD WATCH MEANS THAT FLOODING IS POSSIBLE OVER A WIDE AREA...USUALLY DUE TO PROLONGED RAINFALL. ALL LOW LYING AREAS MAY BE SUSCEPTIBLE. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ SVEN
441 WGUS66 KMFR 171154 FFAMFR FLOOD WATCH NATIONAL WEATHER SERVICE MEDFORD OR 454 AM PDT SAT MAR 17 2012 ORZ021>024-171300- /O.CAN.KMFR.FA.A.0002.000000T0000Z-120317T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- CENTRAL DOUGLAS COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... BANDON...PORT ORFORD...COQUILLE...HARBOR...GOLD BEACH...DRAIN... ELKTON...ROSEBURG...SUTHERLIN...GREEN...MYRTLE CREEK... CANYONVILLE...GLENDALE...GRANTS PASS...CAVE JUNCTION 454 AM PDT SAT MAR 17 2012 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR A PORTION OF SOUTHWEST OREGON...INCLUDING COOS...CURRY...JOSEPHINE AND DOUGLAS COUNTIES HAS BEEN CANCELLED. THERE HAVE BEEN SEVERAL REPORTS OF BETWEEN 1 AND 2 INCHES OF RAIN OVER THE PREVIOUS 24 HOURS. THIS RAIN PRODUCED RISES ON CREEKS AND RIVERS BUT ANY ADDITIONAL SHOWERS TODAY WILL BE VERY LIGHT. $$ DW
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this flood watch went out at Mar 15, 9:12 AM PDT, 5 hours 1 minute earlier.
Area forecast discussion, Mar 15, 9:12 AM PDT, 5 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
912 AM PDT THU MAR 15 2012
.DISCUSSION...A STRONG 180KT JET STRETCHES FROM EAST TO WEST
ACROSS THE PACIFIC BETWEEN 40-50N THIS MORNING. THIS IS SENDING
SEVERAL SHORTWAVES EASTWARD INTO THE PACIFIC NORTHWEST. IR AND
WATER VAPOR IMAGERY IS SHOWING A BAROCLINIC LEAF STRUCTURE
DEVELOPING IN THE CLOUD/MOISTURE PATTERNS AHEAD OF THE MAIN
SHORTWAVE ALONG A COLD FRONT WHICH IS MOVING INTO OUR COASTAL
WATERS THIS MORNING. HEAVY RAIN IS OCCURRING ALONG THE COAST...
AND ESPECIALLY IN CURRY COUNTY WHERE AMOUNTS ARE AVERAGING
0.10-0.25" PER HOUR. A SMALL STREAM AND URBAN FLOOD ADVISORY WAS
ISSUED OVERNIGHT TO HIGHLIGHT THE THREAT OF HEAVY RAINFALL.
STRONG WINDS ARE ALSO ACCOMPANYING THE FRONT THROUGH THE COASTAL
WATERS AND IN ADVANCE OF THE FRONT THROUGH THE SHASTA VALLEY AND
IN THE TYPICAL LOCATIONS NEAR SUMMER LAKE. WINDS MAY PICK UP A BIT
THIS AFTERNOON IN THE ROGUE VALLEY JUST AHEAD OF AND WITH THE
FRONTAL PASSAGE, BUT SHOULD REMAIN BELOW ADVISORY LEVELS.
THE COLD FRONT WILL MOVE ONSHORE THIS AFTERNOON. EXPECT A PERIOD
OF MODERATE TO HEAVY RAINFALL WITH THE FRONTAL BAND THROUGH THE
ROGUE VALLEY LATER THIS AFTERNOON AND EVENING...AMOUNTS PROBABLY
0.25-0.50 OF AN INCH. SNOW LEVELS ARE QUITE HIGH AHEAD OF THIS
SYSTEM...UP AROUND 6000 FEET SO EXPECT MUCH OF THE PRECIPITATION
TO FALL AS RAIN AT THE MAIN PASSES. SNOW LEVELS WILL DROP DOWN
BELOW PASS LEVEL BEHIND THE FRONT THIS EVENING/OVERNIGHT REACHING
AS LOW AS ABOUT 3000 FEET BY FRIDAY MORNING WEST OF THE CASCADES
BUT TO AROUND 4000 TO 4500 FEET IN NORTHERN CALIFORNIA. MOST OF
THE STEADY PRECIPITATION WILL HAVE ENDED BY THEN...SO NOT
EXPECTING MANY SNOW IMPACTS AT THE PASSES DURING THIS TIME.
THE COLD FRONT WILL STALL OVER NORTHERN CALIFORNIA FRIDAY AND A
SECOND STRONGER SYSTEM WILL DEVELOP AND MOVE INTO THE OREGON
COAST FRIDAY AFTERNOON. THE DETAILS REGARDING THIS SYSTEM ARE
STILL IN QUESTION AND TODAY'S FORECAST WILL ATTEMPT TO CLARIFY
THOSE DETAILS. RIGHT NOW A WINTER STORM WATCH IS IN EFFECT FOR
PORTIONS OF SISKIYOU COUNTY ABOVE 3500 FEET.
&&
.AVIATION...MVFR WITH ISOLATED IFR CONDITIONS MOVE EAST AND BANK
UP AGAINST THE CASCADES BY LATE MORNING. MOSTLY VFR CONDITIONS WILL
PREVAIL EAST OF THE CASCADES UNTIL MID TO LATE AFTERNOON WHEN MVFR
CONDITIONS SPILL OVER THE CASCADES CREST. STRONG SOUTHERLY WINDS WILL
CAUSE SOME LOW LEVEL TURBULENCE CONCERNS AND POSSIBLE WIND SHEAR
ALONG THE COAST AND IN THE WEST SIDE VALLEYS. MODERATE TO HEAVY
RAIN WILL OCCUR ALONG THE COAST THIS MORNING AND EVEN INTO THE
ROGUE VALLEY THIS AFTERNOON AND EVENING ASSOCIATED WITH THE MAIN
FRONTAL BAND.
&&
.PREV DISCUSSION... /ISSUED 333 AM PDT THU MAR 15 2012/
DISCUSSION...MODELS CONTINUE ON TRACK WITH ANOTHER WINDY STORM
THAT IS ALREADY BRINGING WINDS UP ON THE COAST AND THE RIDGES THIS
MORNING. THE COMBINATION OF TIGHT GRADIENT...STRONG SW 850 MB FLOW
AND 925 MB WIND IN THE 70 KT RANGE IN GOOD MIXING WITH THE
EXPECTED PRECIP RATES MAKE A LOW END HIGH WIND WARNING STILL
LIKELY. WINDS IN THE SHASTA VALLEY AND EAST SIDE ALSO HAVE ALL THE
ESSENTIAL INGREDIENTS NEEDED TO MEET CRITERIA IN THESE AREAS AS
WELL. IR IS SHOWING DECENT CLOUD TOP COOLING IN THE WARM CONVEYOR
FLOW...BOTH IN THE FIRST BAND MOVING INTO THE AREA AT THIS TIME
AND WITH THE TRAILING END OFFSHORE EXTENDING INTO THE NW WA
INDICATING INCREASED OMEGAS AND PRECIP RATES. CONFIDENCE HAS
INCREASED A LITTLE FOR THE TRACK OF THE LOW THAT BRINGS THE NEXT
SYSTEM THROUGH ON FRIDAY WITH BOTH THE GFS AND NAM IN ROUGH
AGREEMENT ON BRINGING A LOW FROM THE SW INTO THE CENTRAL OREGON
COAST BY FRIDAY AFTERNOON. HOWEVER...ENOUGH UNCERTAINTY REMAINS ON
THE TRACK OF THE LOW...AND THE DIFFERENCE IN THE TRACK NORTH OR
SOUTH BY AS LITTLE AS 60 MILES WILL MAKE A VERY LARGE DIFFERENCE
IN THE OUTCOME. IF THIS SYSTEM IS A LITTLE FARTHER NORTH THE COLD
AIR WILL ENTRAIN FARTHER NORTH KEEPING SNOW LEVELS HIGH...AND A
LITTLE FARTHER SOUTH WILL BRING IN COLD AIR BUT SHUNT MOST OF THE
MOISTURE SOUTH. WITH THIS UNCERTAINTY WILL KEEP THE WATCH AS IS.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WARNING UNTIL 5 AM PDT FRIDAY FOR ORZ030-031.
HIGH WIND WARNING UNTIL 5 PM PDT THIS AFTERNOON FOR ORZ021-022.
CA...WINTER STORM WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING
ABOVE 3500 FEET FOR CAZ080.
WINTER STORM WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING
ABOVE 4000 FEET FOR CAZ082.
HIGH WIND WARNING UNTIL 11 PM PDT THIS EVENING FOR CAZ081.
WINTER STORM WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING
FOR CAZ083.
PZ...STORM WARNING UNTIL 2 PM PDT THIS AFTERNOON FOR
PZZ350-356-370-376.
HAZARDOUS SEAS WARNING UNTIL 11 AM PDT SATURDAY FOR PZZ370.
HAZARDOUS SEAS WARNING UNTIL 11 AM PDT SATURDAY FOR
PZZ350-356-376.
HIGH WIND WARNING UNTIL 5 PM PDT THIS AFTERNOON FOR PZZ356.
GALE WATCH FROM FRIDAY MORNING THROUGH LATE FRIDAY NIGHT FOR
PZZ356-376.
SPILDEHazardous weather outlook, Mar 15, 5:22 AM PDT, 8 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 522 AM PDT THU MAR 15 2012 ORZ021-161230- SOUTH CENTRAL OREGON COAST- 522 AM PDT THU MAR 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST OREGON. .DAY ONE...TODAY AND TONIGHT THE HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS EVENING. PLEASE SEE THE LATEST WARNING MESSAGE FOR FURTHER DETAILS. A FLOOD WATCH IS IN EFFECT FOR THE COQUILLE RIVER AT COQUILLE AND THE SOUTH FORK OF THE COQUILLE RIVER AT MYRTLE POINT. SEE FLOOD WATCH FOR DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE FLOOD WATCH FOR THE COQUILLE RIVER AT MYRTLE POINT REMAINS IN EFFECT UNTIL FRIDAY MORNING. THE FLOOD WATCH FOR THE COQUILLE RIVER AT COQUILLE REMAINS IN EFFECT UNTIL SATURDAY AFTERNOON. SEVERAL MORE STORMS ARE EXPECTED TO IMPACT THE AREA WITH RAIN AND WIND THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ORZ022-161230- CURRY COUNTY COAST- 522 AM PDT THU MAR 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST OREGON. .DAY ONE...TODAY AND TONIGHT THE HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS EVENING. PLEASE SEE THE LATEST WARNING MESSAGE FOR FURTHER DETAILS. AN URBAN AND SMALL STREAM FLOOD ADVISORY HAS ALSO BEEN ISSUED FOR WESTERN CURRY COUNTY EFFECTIVE UNTIL 345 PM PDT THIS AFTERNOON. PLEASE SEE THE LATEST ADVISORY MESSAGE FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY MORE STORMS ARE EXPECTED TO IMPACT THE AREA WITH RAIN AND WIND THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PZZ350-356-370-376-161230- COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 522 AM PDT THU MAR 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF PACIFIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT THE STORM WARNING REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON. PLEASE SEE THE LATEST WARNING MESSAGE FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WINDS ARE EXPECTED TO REMAIN HIGH...BUT BELOW STORM LEVEL..UNTIL AT LEAST SATURDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ORZ030-031-161230- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- 522 AM PDT THU MAR 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL OREGON. .DAY ONE...TODAY AND TONIGHT THE HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY. PLEASE SEE THE LATEST WARNING MESSAGE FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY. UNSETTLED WEATHER WILL CONTINUE THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ081-161230- CENTRAL SISKIYOU COUNTY- 522 AM PDT THU MAR 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT THE HIGH WIND WARNING IS EFFECTIVE FROM 8 AM THIS MORNING UNTIL 11 PM PDT TONIGHT. PLEASE SEE THE LATEST WARNING MESSAGE FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WINDS WILL REMAIN GUSTY BUT BELOW WARNING LEVEL THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ083-161230- NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- 522 AM PDT THU MAR 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT STORMS WILL CONTINUE TO MOVE THROUGH THE AREA WITH RAIN, HIGH ELEVATION SNOW, AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A WINTER STORM WATCH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING. PLEASE SEE THE LATEST WATCH MESSAGE FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ080-161230- WESTERN SISKIYOU COUNTY- 522 AM PDT THU MAR 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT STORMS WILL CONTINUE TO MOVE THROUGH THE AREA WITH RAIN, HIGH ELEVATION SNOW, AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A WINTER STORM WATCH IS IN EFFECT FOR AREAS ABOVE 3500 FEET FROM FRIDAY MORNING THROUGH FRIDAY EVENING. PLEASE SEE THE LATEST WATCH MESSAGE FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ082-161230- SOUTH CENTRAL SISKIYOU COUNTY- 522 AM PDT THU MAR 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT STORMS WILL CONTINUE TO MOVE THROUGH THE AREA WITH RAIN, HIGH ELEVATION SNOW, AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A WINTER STORM WATCH IS IN EFFECT FOR AREAS ABOVE 4000 FEET FROM FRIDAY MORNING THROUGH FRIDAY EVENING. PLEASE SEE THE LATEST WATCH MESSAGE FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Mar 15, 10:12 AM PDT, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1012 AM PDT THU MAR 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN 6 SW MERLIN 42.46N 123.49W
03/15/2012 M0.60 INCH JOSEPHINE OR TRAINED SPOTTER
12 HOUR ACCUMULATION ENDING AT 8AM
&&
BUNKERLocal storm report, Mar 15, 11:54 AM PDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1154 AM PDT THU MAR 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1153 AM HEAVY RAIN 9 NNE RILEY 43.65N 119.41W
03/15/2012 M2.25 INCH HARNEY OR TRAINED SPOTTER
12 HOUR ACCUMULATION
&&
BUNKERLocal storm report, Mar 15, 12:07 PM PDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1207 PM PDT THU MAR 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1207 PM HEAVY RAIN WNW PORT ORFORD 42.75N 124.50W
03/15/2012 M2.44 INCH CURRY OR TRAINED SPOTTER
24 HOUR ACCUMULATION
&&
BUNKERLocal storm report, Mar 15, 12:26 PM PDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1226 PM PDT THU MAR 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 PM HEAVY RAIN 2 N CAVE JUNCTION 42.19N 123.65W
03/15/2012 M1.22 INCH JOSEPHINE OR TRAINED SPOTTER
24 HOUR TOTAL. 0.20 INCH/HOUR OCCURRING NOW.
&&
WOODHEADLocal storm report, Mar 15, 12:35 PM PDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1235 PM PDT THU MAR 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM HEAVY RAIN 5 NNW BROOKINGS 42.12N 124.34W
03/15/2012 M3.00 INCH CURRY OR TRAINED SPOTTER
ACCUMULATION THROUGH 12PM
&&
BUNKERLocal storm report, Mar 15, 1:59 PM PDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
159 PM PDT THU MAR 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0158 PM HEAVY RAIN 4 SSW SUNNY VALLEY 42.59N 123.41W
03/15/2012 M1.55 INCH JOSEPHINE OR TRAINED SPOTTER
24 HOUR AMOUNT
&&
BUNKERThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 3:09 AM PDT | Gale Watch | MFR | 13 hr | |
| Mar 15, 3:59 AM PDT | Areal Flood Advisory | MFR | Curry | 12 hr |
| Mar 15, 3:40 PM PDT | Gale Warning | MFR | 35 hr | |
| Mar 15, 3:40 PM PDT | Small Craft Advisory for Winds | MFR | 16 hr | |
| Mar 15, 3:51 PM PDT | Areal Flood Advisory | MFR | Curry | 20 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.